Alert archive / Nebraska / Red Flag Warnings in 2014
Red Flag Warning 10, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Mar 30, 2014, 5:04 AM CDT for 15 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 30, 2014, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2014, 5:04 AM CDT (10:04 UTC)
- In effect from
- Mar 30, 2014, 1:00 PM CDT
- Expired
- Mar 30, 2014, 7:03 PM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
All 21 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Hall County, NE, Harlan County, NE, Kearney County, NE, Nuckolls County, NE, Phelps County, NE, Thayer County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 33 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3371 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
009 WWUS83 KGID 301004 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 504 AM CDT SUN MAR 30 2014 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... KSZ005-006-017-018-NEZ060-072-073-082>084-301800- /O.UPG.KGID.FW.A.0006.140330T1800Z-140331T0100Z/ /O.NEW.KGID.FW.W.0010.140330T1800Z-140331T0100Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN- FRANKLIN- 504 AM CDT SUN MAR 30 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...017...018...060...072...073...082... 083 AND 084... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 017 ROOKS AND FIRE WEATHER ZONE 018 OSBORNE. IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN. * WINDS...SUSTAINED SOUTHERLY WINDS WILL INCREASE TO AT LEAST 20 MPH...AND GUST TO NEAR 35 MPH...THIS AFTERNOON. * RELATIVE HUMIDITY...RELATIVE HUMIDITY VALUES WILL FALL BETWEEN 15 AND 20 PERCENT DURING THE MID AFTERNOON HOURS. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY...BE DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ007-019-NEZ061-062-074>077-085>087-301800- /O.NEW.KGID.FW.W.0010.140330T1800Z-140331T0100Z/ JEWELL-MITCHELL-BUFFALO-HALL-KEARNEY-ADAMS-CLAY-FILLMORE-WEBSTER- NUCKOLLS-THAYER- 504 AM CDT SUN MAR 30 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 007...019...061...062...074...075...076...077... 085...086 AND 087... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 007 JEWELL AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. * WINDS...SUSTAINED SOUTHERLY WINDS WILL INCREASE TO AT LEAST 20 MPH...AND GUST TO NEAR 35 MPH...THIS AFTERNOON. * RELATIVE HUMIDITY...RELATIVE HUMIDITY VALUES WILL FALL TO NEAR 20 PERCENT DURING THE MID AFTERNOON HOURS. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY...BE DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ROSSI
2 follow-up statements
414 WWUS83 KGID 301648 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1148 AM CDT SUN MAR 30 2014 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... KSZ005>007-017>019-NEZ060>062-072>077-082>087-310100- /O.CON.KGID.FW.W.0010.140330T1800Z-140331T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-BUFFALO-HALL- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1148 AM CDT SUN MAR 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005... 006...007...017...018...019...060...061...062...072...073...074... 075...076...077...082...083...084...085...086 AND 087... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL... FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN... FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. * WINDS...SUSTAINED SOUTHERLY WINDS WILL INCREASE TO AT LEAST 20 MPH...AND GUST TO NEAR 35 MPH...THIS AFTERNOON. * RELATIVE HUMIDITY...RELATIVE HUMIDITY VALUES WILL FALL BETWEEN 15 AND 20 PERCENT DURING THE MID AFTERNOON HOURS. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY...BE DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
738 WWUS83 KGID 310003 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 703 PM CDT SUN MAR 30 2014 KSZ005>007-017>019-NEZ060>062-072>077-082>087-310115- /O.CAN.KGID.FW.W.0010.000000T0000Z-140331T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-BUFFALO-HALL- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 703 PM CDT SUN MAR 30 2014 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...007...017...018... 019...060...061...062...072...073...074...075...076...077...082... 083...084...085...086 AND 087... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITY VALUES HAVE INCREASED THIS EVENING AND WILL CONTINUE TO RISE TONIGHT AS TEMEPRATURES COOL. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 30, 5:02 AM CDT, 2 minutes earlier.
Area forecast discussion, Mar 30, 5:02 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
502 AM CDT SUN MAR 30 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 405 AM CDT SUN MAR 30 2014
AN UNSEASONABLY WARM EARLY SPRING DAY APPEARS TO BE IN STORE FOR
THE REGION AS WITH A MILD START TO THE DAY...STRONG SOUTHERLY
WINDS ADVECTING IN WARMER AIR FROM THE SOUTH...AND THE UPPER
LEVEL RIDGE AXIS SLIDING EAST...TEMPERATURES ARE EXPECTED TO SOAR
INTO THE 70S TO NEAR 80 IN SPOTS BY AFTERNOON. WHILE THE FORECAST
HIGH FOR THE TRI CITIES CURRENTLY STANDS IN THE UPPER 70S...IF WE
MANAGE TO REACH 80 DEGREES...IT WILL MARK THE FIRST TIME THE
TEMPERATURES HAVE REACHED 80 DEGREES IN THE TRI CITIES SINCE
EARLY OCTOBER.
THANKS TO A STRONG SURFACE LOW STRENGTHENING ON THE LEE SIDE OF
THE ROCKIES...EXPECT A FAIRLY TIGHT PRESSURE GRADIENT TO DEVELOP
ACROSS THE REGION TODAY AND FOR NOTICEABLY BREEZY SOUTHERLY WINDS
TO CONTINUE THROUGHOUT THE DAY. WHILE THE STRONGEST WINDS WILL BE
ACROSS PORTIONS OF NORTH CENTRAL KANSAS...WHERE A WIND ADVISORY IS
CURRENTLY IN EFFECT...SUSTAINED WINDS OF 20 TO 25 MPH CAN BE
EXPECTED ELSEWHERE. IN ADDITION...THANKS TO GOOD DIURNAL HEATING
AND DEEP MIXING...EXPECT RELATIVE HUMIDITIES TO PLUMMET BY EARLY
AFTERNOON...AND WENT AHEAD AND UPGRADED THE FIRE WEATHER WATCH TO
A RED FLAG WARNING...AS WELL AS INCREASED THE COVERAGE TO INCLUDE
ALL AREAS WHERE RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 20
PERCENT.
AS THE AFOREMENTIONED SURFACE LOW TRACKS OVER THE HEART OF OUR
FORECAST AREA THIS EVENING...EXPECT JUST ENOUGH INSTABILITY TO
JUSTIFY THE MENTION OF ISOLATED THUNDERSTORMS DURING THE EVENING
AND OVERNIGHT HOURS AS MODEL GUIDANCE IS INDICATING AN AXIS OF A
FEW HUNDRED JOULES ACROSS THE LOCAL AREA BETWEEN 00Z-12Z. WHILE
WIDESPREAD OR STRONG THUNDERSTORM ACTIVITY IS NOT EXPECTED...WOULD
NOT BE SURPRISED TO SEE A FEW WEAK THUNDERSTORMS DEVELOP ACROSS
THE LOCAL AREA.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 502 AM CDT SUN MAR 30 2014
THE OVERALL BIG PICTURE OF THIS 6-DAY PERIOD HAS NOT CHANGED MUCH
OVER THE PAST 24 HOURS...AS THE FORECAST REMAINS LITTERED WITH
SEVERAL PERIODS OF MAINLY 20-40 POPS DURING THE TUESDAY NIGHT
THROUGH THURS NIGHT TIME FRAME CONSISTING OF A VARIED MIX OF
RAIN...POSSIBLY A RAIN/SNOW MIX...AND EVEN A LITTLE THUNDER IN THE
SOUTHEAST...AND NOW JUST INTRODUCED A SLIGHT CHANCE OF A
RAIN/SNOW MIX INTO FRIDAY DAYTIME AS WELL. TO SAY THAT UNCERTAINTY
IN PRECIPITATION TIMING/AMOUNTS DURING THIS TIME FRAME IS HIGH
WOULD BE AN UNDERSTATEMENT...AS MID RANGE MODELS SUCH AS THE
ECMWF/GFS/GEM CONTINUE TO OFFER VARIOUS SOLUTIONS ON HOW THIS
SECOND MAIN LOW PRESSURE SYSTEM OF THE 7-DAY FORECAST PLAYS OUT.
AT THIS TIME...THE ONLY PERIODS WITHOUT ANY MENTION OF PRECIP
WHATSOEVER ARE MONDAY NIGHT-TUESDAY...FRIDAY NIGHT...AND SATURDAY
FOR THE VAST MAJORITY OF THE CWA. BEYOND MONDAY...HIGH TEMPS WILL
AVERAGE AT LEAST SLIGHTLY BELOW NORMAL THE REST OF THE WEEK
GENERALLY SOMEWHERE IN THE 40S/50S.
HOWEVER..BACKING UP TO NEARER-TERM FORECAST ISSUES INVOLVING THE
PASSAGE OF THE FIRST STRONG SHORTWAVE TROUGH OF THE WEEK ON
MONDAY/MONDAY NIGHT...CONFIDENCE REMAINS QUITE HIGH IN A VERY
WINDY DAY LASTING INTO THE EARLY EVENING. THE ISSUANCE OF A WIND
ADVISORY BY ONE OF THE NEXT FEW SHIFTS FOR MONDAY IS ALMOST
INEVITABLE...BUT GIVEN THE EXISTING HEADLINES FOR TODAYS WIND AND
FIRE WEATHER...WILL CONTINUE TO PLAY THE ONE-DAY-AT-A-TIME GAME
TO AVOID POSSIBLE HEADLINE CONFUSION...WHILE CONTINUING TO
HIGHLIGHT THESE STRONG WINDS IN THE HAZARDOUS WEATHER OUTLOOK.
INTERESTINGLY...ALTHOUGH THE WIND EXPECTATIONS FOR MONDAY REALLY
HAVEN/T CHANGED...TEMPERATURES ARE STARTING TO SHOW MORE AND MORE
SIGNS OF TRENDING UPWARD AS THE ONSET OF COLD AIR ADVECTION HAS
SLOWED A BIT...AND FOR MUCH OF THE CWA MONDAYS HIGHS REPRESENT
ONE OF THE BIGGER FORECAST CHANGES ON THIS SHIFT. AS A RESULT OF
THESE HIGHS TRENDING UPWARD...AFTERNOON RELATIVE HUMIDITY VALUES
HAVE NOW TRENDED DOWN TO AROUND 25 PERCENT MAINLY IN KS
ZONES...WHICH COMBINED WITH THE STRONG WINDS SHOULD EASILY PROMOTE
NEAR-CRITICAL FIRE DANGER...AND THIS WILL BE INTRODUCED TO THE
HAZARDOUS WEATHER OUTLOOK DESPITE THE FAIRLY MARGINAL RH VALUES.
GETTING INTO MORE DETAIL AND TAKING IT 24-48 HOURS AT A TIME...
MONDAY/MONDAY NIGHT...AGAIN STRONG WEST-NORTHWEST WINDS WILL BE
THE MAIN ISSUE...SURGING IN BEHIND THE DEPARTING STRONG LOW
PRESSURE SYSTEM. IN THE MID/UPPER LEVELS...THE CONSENSUS OF
VARIOUS MODELS PLACE THE HEART OF THE VIGOROUS...SOMEWHAT
NEGATIVELY TILTED VORT MAX JUST ENTERING THE FAR WESTERN CWA
AROUND SUNRISE...WITH THIS 500/700 MILLIBAR SYSTEM FURTHER
DEEPENING INTO A CLOSED LOW AS IT TRACKS NORTHEAST...BECOMING
CENTERED OVER THE SIOUX FALLS AREA BY 00Z/7PM. AT THE SURFACE...A
CORRESPONDING STRONG LOW ON THE ORDER OF 990MB WILL START THE
DAYTIME OVER THE HEART OF CENTRAL NEB AND THEN TRACK NORTHEAST
INTO SOMEWHERE IN SOUTHERN/SOUTHWEST MN BY EARLY EVENING. THE
COMBINATION OF A VERY TIGHT PRESSURE GRADIENT TO THE SOUTH OF THIS
DEPARTING LOW...ALONG WITH STEEP LOW LEVEL LAPSE RATES AND STOUT
PRESSURE RISES ON THE ORDER OF 3-7+ MB PER 3 HOURS WILL PROMOTE
SEVERAL HOURS OF SUSTAINED WINDS GENERALLY 30-35 MPH WITH GUSTS TO
AROUND 50 MPH OR HIGHER. ADVISORY LEVEL WINDS COULD EASILY PERSIST
INTO THE MID-EVENING HOURS ESPECIALLY WITHIN THE NORTHEASTERN
CWA...BUT WITH A GRADUALLY RELAXING PRESSURE GRADIENT PROMOTING A
SLOW BUT STEADY DOWNTURN IN SPEEDS AS THE NIGHT GOES ON AS A RIDGE
AXIS BUILDS TOWARD THE AREA FROM THE NORTH. PRECIP-WISE
MONDAY...ANY SHOWERS/WEAK STORMS FROM TONIGHT SHOULD BE DEPARTED
EAST OF THE CWA BY SUNRISE. HOWEVER...HAVE KEPT AND SOMEWHAT
EXPANDED IN AREA A 20-30 PERCENT CHANCE OF RAIN SHOWERS ACROSS
MAINLY WEST-CENTRAL AND NORTHERN PARTS OF THE CWA DURING THE
DAY...WITH A FEW SNOWFLAKES POSSIBLY EVEN MIXING IN FAR NORTH. BY
AND LARGE THOUGH...THE VAST MAJORITY OF PRECIP WILL TARGET AREAS
JUST NORTH OF THE CWA ACROSS NORTHERN NEB/SD. ITS POSSIBLE THAT
SOME LIGHT PRECIP COULD STILL BE BRUSHING ACROSS THE FAR NORTHERN
CWA BY EARLY EVENING...BUT HAVE KEPT THE ENTIRE EVENING/OVERNIGHT
VOID OF ANY PRECIP MENTION FOR NOW. AS PREVIOUSLY MENTIONED...HIGH
TEMPS MONDAY HAVE TRENDED UP...AND ALTHOUGH MOST AREAS WILL SEE
STEADY TO FALLING TEMPS BY THE MID-LATE AFTERNOON HOURS...IT NOW
LOOKS LIKE MUCH OF THE SOUTHEAST HALF OF THE CWA SHOULD REACH THE
LOW-MID 60S...WHILE HIGHS IN THE NORTHWEST HALF AVERAGE SOMEWHERE
IN THE 50S. FOR SOME EASTERN COUNTIES...THESE LATEST HIGHS
REPRESENT AS MUCH AS A 7-9 DEGREE INCREASE FROM PREVIOUS
FORECAST...AND SOME MODELS SUGGEST THAT FURTHER UPWARD NUDGES MAY
BE NEEDED...WITH ANY POSSIBLE FURTHER INCREASE OBVIOUSLY ADDING TO
A FIRE THREAT GIVEN THE STRONG WINDS. MADE ONLY MINOR TWEAKS TO
LOW TEMPS MONDAY NIGHT...WITH MOST OF THE CWA SETTLING SOMEWHERE
IN THE 20S.
TUESDAY/TUESDAY NIGHT...THE FIRST LOW PRESSURE SYSTEM DEPARTS EAST
WHILE THE LEADING RIPPLES OF SHORTWAVE ENERGY ASSOCIATED WITH THE
NEXT ONE STARTS TO INFLUENCE THE CWA BY TUESDAY NIGHT AS FAIRLY
ACTIVE/PROGRESSIVE WEST-SOUTHWEST FLOW ALOFT CONTINUES. KEPT THE
DAYTIME HOURS VOID OF PRECIP AS BREEZES TURN EAST-SOUTHEASTERLY IN
RESPONSE TO PRESSURE FALLS TO THE WEST. HIGH TEMPS CHANGED
LITTLE...RANGING MID 40S NORTH TO LOW 50S SOUTH. TUESDAY EVENING
AND ESPECIALLY LATE TUESDAY NIGHT...PRECIP CHANCES RETURN TO
PRIMARILY THE SOUTHEAST 1/3 OR SO OF THE CWA...AND HAVE POPS AS
HIGH AS 50 IN FAR SOUTHEAST COUNTIES AS SEVERAL MODELS DEPICT THIS
AREA CATCHING THE NORTHWEST FRINGES OF A BATCH OF
SHOWERS/THUNDERSTORMS THAT PRIMARILY SHOULD TARGET NORTHEAST
KS/SOUTHEAST NE IN RESPONSE TO STRONG ISENTROPIC LIFT/ELEVATED
MOISTURE ADVECTION. AT THIS TIME...ELEVATED INSTABILITY LOOKS
PRETTY MEAGER LOCALLY...BUT SOME HIGHER VALUES COULD SET UP JUST
BARELY SOUTH/SOUTHEAST OF THE CWA SO THIS BEARS WATCHING IN CASE A
FEW LATE NIGHT STORMS BECOME STRONG ENOUGH TO PRODUCE SOME HAIL.
WEDNESDAY DAYTIME THROUGH THURSDAY NIGHT...THIS 48-HOUR PERIOD
CONTINUES TO CARRY A CONSIDERABLE AMOUNT OF UNCERTAINTY IN EXACTLY
HOW PRECIP TRENDS WILL PLAY OUT...BUT EACH PERIOD CONTAINS AT
LEAST 20-30 POPS. IN SHORT...BOTH THE ECMWF/GFS CONTINUE TO KICK
LOW AMPLITUDE RIPPLES OF ENERGY INTO THE CENTRAL PLAINS OUT AHEAD
OF A PARENT WESTERN CONUS TROUGH...BEFORE THIS PRIMARY LOW
PRESSURE SYSTEM FINALLY EJECTS INTO THE CENTRAL PLAINS DURING THE
THURS/THURS NIGHT TIME FRAME. HOWEVER...THE LATEST ECMWF WRAPS UP
THIS SYSTEM INTO A STRONG CLOSED LOW FOLLOWING A SIMILAR TRACK TO
THE MONDAY SYSTEM...WHILE THE GFS AND ALSO THE GEM SUGGEST MORE OF
A POSITIVELY TILTED OPEN-WAVE CONFIGURATION. OBVIOUSLY THIS PLAYS
CONSIDERABLY INTO THE TEMPERATURE AND WIND FIELDS...NOT TO MENTION
PRECIP TYPE...AS THE ECMWF WOULD SUGGEST MORE IN THE WAY OF
ACCUMULATING SNOW POTENTIAL MAINLY THURS/THURS NIGHT AND TEMPS
COLDER THAN THE OFFICIAL FORECAST ADVERTISES. THERE IS MUCH TO
SORT OUT HERE. FOR NOW MADE VERY LITTLE CHANGE TO TEMPS...WITH
HIGHS BOTH DAYS SOMEWHERE IN THE 40S ACROSS MOST OF THE CWA.
FRIDAY DAYTIME THROUGH SATURDAY DAYTIME...UNLESS THE PARENT LOW
PRESSURE SYSTEM SLOWS CONSIDERABLY AS IS ALWAYS POSSIBLE...THE
MAJORITY OF THIS TIME FRAME SHOULD BRING A RETURN TO DRY WEATHER.
HOWEVER...HAVE INTRODUCED A SLIGHT CHANCE OF RAIN/SNOW TO EASTERN
ZONES ON FRIDAY TO ACCOUNT FOR THE DEPARTING SYSTEM...AND THEN
PRECIP-FREE ALL ZONES FRIDAY NIGHT. ALSO KEPT SATURDAY DRY FOR THE
VAST MAJORITY OF THE AREA...SAVE FOR A TOKEN SLIGHT CHANCE OF RAIN
SHOWERS IN THE EXTREME SOUTHWEST CWA THAT WAS INTRODUCED BY
PREVIOUS SHIFT AS A MUCH WEAKER DISTURBANCE POTENTIALLY MOVES INTO
THE AREA. CONTINUING A TREND FROM THE PAST FEW FORECAST
CYCLES...HIGHS FOR FRIDAY WERE DROPPED A FEW MORE DEGREES...NOW
ONLY MID-UPPER 40S MOST AREAS. SATURDAY HIGHS WERE CHANGED
LITTLE...VERY PRELIMINARILY AIMED INTO THE LOW-MID 50S.
&&
.AVIATION...(FOR THE 06Z KGRI TAF THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1255 AM CDT SUN MAR 30 2014
WINDS WILL BE THE PRIMARY FOCUS OVER THE NEXT 24 HOURS AS VFR CIGS
AND VSBYS ARE EXPECTED TO PREVAIL. LATEST VWP FROM THE RADAR
INDICATING NEAR 70KT WINDS EXIST ABOUT 1KFT ABOVE THE GROUND
RIGHT NOW...AND DECIDED TO INCREASE WIND SHEAR VALUES IN 06Z TAF
ISSUANCE AS A CONSEQUENCE. THE RESPONSIBLE LLJ SHOULD BEGIN TO
WANE AROUND SUNRISE...AND THEN WINDS WILL INCREASE OUT OF THE
SOUTH AS A STRONG LOW PRESSURE SYSTEM BEGINS TO DEVELOP ON THE LEE
SIDE OF THE ROCKIES...INCREASING THE SURFACE PRESSURE GRADIENT.
WHILE NORMALLY WINDS DIMINISH SOME AS THEY DECOUPLE FROM THE UPPER
LEVELS AROUND SUNSET...EXPECT STRONG WINDS TO PREVAIL THROUGH THE
EVENING AND OVERNIGHT HOURS SUNDAY INTO MONDAY MORNING...AS THE
AFOREMENTIONED LOW APPROACHES THE TERMINAL AND A STRONG SURFACE
PRESSURE GRADIENT IS MAINTAINED THROUGH THE END OF THE CURRENT TAF
PERIOD.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR NEZ060>062-072>077-082>087.
KS...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR KSZ005>007-017>019.
WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
KSZ007-018-019.
&&
SHORT TERM...ROSSI
LONG TERM...PFANNKUCH
AVIATION...ROSSIHazardous weather outlook, Mar 29, 7:59 PM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 759 PM CDT SAT MAR 29 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 301200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 759 PM CDT SAT MAR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ON SUNDAY...THE COMBINATION OF GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY VALUES WILL RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS A GOOD PORTION OF THE OUTLOOK AREA...ESPECIALLY FOR LOCATIONS WEST OF A LINE FROM ORD NEBRASKA TO BELOIT KANSAS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR LOCATIONS ALONG AND WEST OF A LINE FROM LEXINGTON NEBRASKA TO OSBORNE KANSAS. PLEASE REFER TO THE LATEST FIRE WEATHER WATCH MESSAGE FOR ADDITIONAL INFORMATION. ALSO ON SUNDAY...A WIND ADVISORY IS IN EFFECT FOR JEWELL...OSBORNE AND SMITH COUNTIES IN NORTH CENTRAL KANSAS WHERE SOUTH WINDS WILL AVERAGE 25 TO 35 MPH AND GUST NEAR 45 MPH. ON SUNDAY EVENING AND OVERNIGHT...THERE IS A SLIGHT CHANCE FOR A FEW NON-SEVERE THUNDERSTORMS FOR MUCH OF THE OUTLOOK AREA. ON MONDAY...STRONG NORTHWEST WINDS WILL OVERTAKE THE ENTIRE AREA BEHIND A COLD FRONT...WITH SUSTAINED SPEEDS AVERAGING 25 TO 35 MPH AND GUSTS TO AROUND 45 MPH OR HIGHER. TUESDAY NIGHT INTO WEDNESDAY...A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO AREAS MAINLY SOUTHEAST OF A LINE FROM GENEVA NEBRASKA TO PHILLIPSBURG KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:53 PM CDT | Wind Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 29 hr |
Nearby
Red Flag Warnings in Nebraska, 2014Red Flag Warnings in Kansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.